Go to navigation Go to content
Phone: 515-222-1110
Lombardi Law Firm

Reports of Skin Problems Found to be Associated with Acetaminophen


Blog Category:
8/6/2013
Comments (0)

The Food and Drug Administration released a warning directed toward people using acetaminophen who are experiencing abnormal skin reactions.  The drug has been shown to produce rare but serious diseases of the skin, which start off with flu symptoms and then progress to rashes, blisters, and possible tissue damage.  There are three diseases associated with acetaminophen: 1) Stevens-Johnson Syndrome, 2) Toxic Epidermal Necrolysis, and 3) Acute Generalized Exanthematous Pustulosis.  If patients experience any of the listed symptoms, they are to stop taking acetaminophen and call their doctor.  If not treated promptly, the side effects could be deadly.  The FDA will mandate warning labels be added to prescription medications containing acetaminophen, and will also try to compel over-the-counter producers of the drug to do the same.  There is still some confusion as to why these skin diseases occur; some speculate it may be due to an interaction with another drug taken at the same time.  The FDA does not encourage patients to stop taking acetaminophen if they do not have any of the skin issues as described above, but hope to warn consumers so that they seek treatment if they do experience the rare adverse effect.



Category: General


There are no comments.

Post a comment

Post a Comment to "Reports of Skin Problems Found to be Associated with Acetaminophen"

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.